# SDR AWXA200500954

- Difficulty date: August 12, 2005
- Submitted: August 15, 2005
- Operation: Air carrier
- Aircraft: N646AW
- Make and model: Airbus A320-231
- Aircraft serial: 271
- Aircraft time: 42,554 hours, 17,325 cycles
- Engine: Iae V2500A1
- Engine time: 45,394 hours, 20,261 cycles
- System (JASC): 7250 · Turbine Section
- Part: Blades
- Condition: Failed
- Location: Nr 2 Engine
- Part time: 45,394 hours, 20,261 cycles
- Stage of operation: CL
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING CLIMBOUT, 500 AGL, LOUD BANG ACCOMPANIED WITH ACFT YAWING LT 5-10 FT.  ENG RECOVERED IMMEDIATELY.  ACFT CONTINUED & LANDED WITHOUT FURTHER EVENT.  NO EMERGENCY ACTION TAKEN/DECLARED.  MX BORESCOPED BOTH ENGINES TO ENSURE INTEGRITY.  NO DEFECTS NOTED ON NR 1 , BUT FOUND NR 2 DAMAGED INTERNALLY.  MX R & R NR 2 ENGINE IAW AWA TC R5M71302. CONFIRMED FAILURE.  INCOMING INSPECTION REVEALED TWO BROKEN STAGE 5 BLADES WITH MISSING AIRFOIL MATERIAL CAUSING SECONDARY DAMAGE TO OTHER AIRFOILS.  ENGINE WAS REPAIRED AND RESTORED IAW EM 71/72-00-00/CD-EM E-V2500-1IA/A5 REV. 60.  ENGINE WAS SATISFACTORILY TEST IAW EM 71-00-00 TEST 10.
